Please use this identifier to cite or link to this item: http://hdl.handle.net/11717/3328
Title: Impulse response of cantilever beams with thickness discontinuity subjected to a point load
Authors: Stanley, A.J.
Ganesan, N.
Keywords: Degrees of freedom (mechanics); Dynamic loads; Dynamic response; Finite element method; Mathematical models; Mechanical properties; Stresses; Beam models; Maximum displacement reduction; Point loads; Step ratios in thickness; Thickness discontinuity; Thickness variations; Beams and girders
Issue Date: 1994
Citation: Computers and Structures, 53(1), 209-217
Abstract: Cantilever beams with thickness discontinuity and subjected to an impulse load at a point have been analysed. The beam element with two degrees of freedom per node is used for the analysis. Three beam models are analysed for possible reduction of maximum displacement and maximum stress by choosing the discontinuity at different locations. Numerical results are presented for various step-ratios in the thickness. The weight of the beam is kept constant for various step-ratios. It has been shown that the maximum displacement and maximum stress decrease up to a step-ratio of two for certain type of thickness variations presented in this paper. ? 1994.
URI: http://dx.doi.org/10.1016/0045-7949(94)90143-0
http://hdl.handle.net/11717/3328
ISSN: 457949
Appears in Collections:Articles

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.